I have been taking Amoxicillin (500 mg every 8 hours) for one year with no stop time as far as I know. The drug is used to prevent repeated cellulitis in my legs which have led to sepsis. I have chronic pedal edema in my legs due to Noonan's Syndrome. I was hospitalized seven times between December 2013 and October 2014. This treatment was the last resort. What are the long term effects of taking this drug? I'm asking because I have recently begun feeling more weak and tired lately. Thanks.
As I'm sure you know, antibiotics like Amoxicillin are not usually prescribed long-term. Most side effects have to do with disruption of natural gut flora, and are gastrointestinal in nature. On the other hand, long-term use of the drug may increase your susceptibility to other infections, and reduce your body's ability to fight them.
- Amoxicillin Information for Consumers
- Amoxicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Sep 2010 • 2 answers
Posted 26 Sep 2010 • 3 answers
Posted 16 Nov 2011 • 4 answers
Bacterial Skin Infection - Has anyone had a resistant skin infection in armpits? my drs have treated
Posted 15 Aug 2013 • 3 answers
Posted 29 Jun 2016 • 0 answers